Just after Christmas, I started losing my appetite, I began feeling sick and really lousy and weak. Then at the beginning of this month, I started getting pain in the upper left side of my abdomen (just under my bottom rib). I am still feeling rough, the pains are still happening and as well as being in the front it is also in my back now as well. I am hardly eating as it is making the pain a lot worse, I have now lost just over two stones since last month. My stomach also bloats out and looks swollen on the left side, it is also incredibly tender to touch. I am being sick even though I am on anti-sickness tablets. I have seen a doctor and I was sent for blood tests on three different occasions, all three tests have shown inflammation. Currently, I am waiting for a referral to a gastro doctor but I have been told it is a very long wait. My doctor thinks possible inflammatory bowel disease. Any advice would be greatly appreciated.
Welcome to icliniq.com.
By looking at history, it seems like chronic pancreatitis for me. Pain after eating, tenderness, loss of weight, bloating sensation are highly suggestive. Mesenteric ischemia also presents in a similar way but is usually seen in the elderly with a history of cardiac disease.
Inflammatory bowel disease is another possibility which presents more or less like this. I wanted to know your bowel habits to come closer to the diagnosis. If loose stools and constipation are seen alternatively, probably it is inflammatory bowel disease. If it is a small amount of mucus or sticky kind of stool probably it is chronic pancreatitis. In any case, get an ultrasound abdomen done at the earliest which can lead to some diagnosis before you visit your gastroenterologist.
Was this answer helpful?|
Query: Hello doctor, I am 29 years old male, 5'7", 235 lbs. I am suffering from SVT, degenerative disc L4 to S1, ulcerative colitis. Have undergone appendectomy (more than 10 years ago), tonsillectomy (more than 10 years ago), cholecystectomy (three years back). Medicines I am taking are Lopressor 50 mg t... Read Full »
Ask your health query to a doctor online?Ask a General Practitioner Now